• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Hate Seroquel

valleygirl

valleygirl

Well-known member
Joined
Apr 5, 2015
Messages
1,974
Location
Valley of dry bones
Seroquel has ruined my life. Psychiatric drugs in general have ruined my life, but seroquel is the worst. And now I'm stuck on it, because every time I try to lower the dose my anxiety shoots sky high.
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
I recently got a change to olanzapine (zyprexa) it's the best thing I have done in a long time.

Seroquel is absolutely horrible and I am glad to see the back of it , I feel your pain HUGS xxx
 
U

UMPALUMPA

Well-known member
Joined
May 15, 2015
Messages
1,802
I take 500mg a day at the moment its rediculously tranquilising, I made a brew the other morning and ended up in my bedroom opening my wardrobe looking for the milk.

its horrid
 
valleygirl

valleygirl

Well-known member
Joined
Apr 5, 2015
Messages
1,974
Location
Valley of dry bones
For me it's the weight gain that is the worst. And it frustrates me to no end that I can't even say on here how much weight I gained, because if I just say that I gained weight, people won't get how dehumanized I feel by the weight gain. It's a substantial amount of weight, enough to put my BMI into the obese category and I hate looking the way I do. I hate it more than words could say.
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
That was the main thing for me 2 I ballooned up completely I. The space of 3 years I just kept eating , eating and eating , the second I wud take it at night I would eat till I was asleep or felt sick it was horrible
 
chesterking

chesterking

Well-known member
Joined
Jan 24, 2015
Messages
2,507
I take 500mg a day at the moment its rediculously tranquilising, I made a brew the other morning and ended up in my bedroom opening my wardrobe looking for the milk.

its horrid
UmpaLumpa, you are so funny. :LOL:
 
G

glimmerofhope

Well-known member
Joined
Mar 4, 2015
Messages
128
Valleygirl, I can relate SO much. The amount of weight that these drugs have made me gain is unreal. It is hard to believe that I used to be considered "underweight." I have also experienced just about every horrid side effect known to man. The seroquel would temporarily paralyze me. I would be awake, eyes open but could not move a muscle. If anyone talked to me I would hear myself responding inside my head but couldn't open my mouth. I was terrified that the house would catch fire and I'd just lay there. I once took it in the kitchen assuming it would take 20 minutes to take effect but it worked quicker than I thought and I dropped to the ground, floppy like a ragdoll. It's scary what these drugs can do.
 
U

UMPALUMPA

Well-known member
Joined
May 15, 2015
Messages
1,802
It seems the weight gain on Seroquel/Quitiapine is a common one, I feel everyones pain.

I gained 3 big rocks in 18 months, the other day my social worker offered to apply for a grant for an excersize machine, she also said she was told to offer this grant to everyone she sees.

I find that quite strange, its like saying ;

'take this medication but dont worry when you get bigger we will sort you out with an excersize machine.'





please note I did not put specifics of Weight as per forum rules.
 
valleygirl

valleygirl

Well-known member
Joined
Apr 5, 2015
Messages
1,974
Location
Valley of dry bones
That is totally me on seroquel.
That was the main thing for me 2 I ballooned up completely I. The space of 3 years I just kept eating , eating and eating , the second I wud take it at night I would eat till I was asleep or felt sick it was horrible
 
chesterking

chesterking

Well-known member
Joined
Jan 24, 2015
Messages
2,507
Seroquel has ruined my life. Psychiatric drugs in general have ruined my life, but seroquel is the worst. And now I'm stuck on it, because every time I try to lower the dose my anxiety shoots sky high.
I recently got a change to olanzapine (zyprexa) it's the best thing I have done in a long time.
Seroquel is absolutely horrible and I am glad to see the back of it , I feel your pain HUGS xxx
For me it's the weight gain that is the worst. And it frustrates me to no end that I can't even say on here how much weight I gained, because if I just say that I gained weight, people won't get how dehumanized I feel by the weight gain. It's a substantial amount of weight, enough to put my BMI into the obese category and I hate looking the way I do. I hate it more than words could say.
That was the main thing for me 2 I ballooned up completely I. The space of 3 years I just kept eating , eating and eating , the second I wud take it at night I would eat till I was asleep or felt sick it was horrible
Valleygirl, I can relate SO much. The amount of weight that these drugs have made me gain is unreal. It is hard to believe that I used to be considered "underweight." I have also experienced just about every horrid side effect known to man. The seroquel would temporarily paralyze me. I would be awake, eyes open but could not move a muscle. If anyone talked to me I would hear myself responding inside my head but couldn't open my mouth. I was terrified that the house would catch fire and I'd just lay there. I once took it in the kitchen assuming it would take 20 minutes to take effect but it worked quicker than I thought and I dropped to the ground, floppy like a ragdoll. It's scary what these drugs can do.
I've been on Quetiapine for 18 years, and Quetiapine has improved my quality of life. It has made me feel well and stopped me being ill. It has also made me sleep well at night time as well. I've never experienced any of the side effects you people are talking about apart from the weight gain.
 
tiltawhirl

tiltawhirl

Well-known member
Joined
Oct 30, 2010
Messages
5,065
Location
Bristol, TN/VA, USA (near mountains and 6 hours fr
as above, it has improved my mental status a great deal. My worst side effect is also the humongous weight gain.

I sleep more deeply and better with it but it does not even put me to sleep.
600 mg

Cutting out most added sugar has brought my weight down a little but not enough, the loss is insignificant really.

I am too afraid of where my untreated illness goes to consider going off it.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
52,717
Location
Lancashire
My mental state is much better on it, but yes, the weight gain is horrible. I don't over eat on it even, I am VERY disciplined with myself, but it makes no difference to the weight!

It makes me sleep so much and I have to omit it if I am getting up early for anything. Its embarrassing to answer the door, eg the postman, and I am still in my PJs because I couldn't get out of bed. Then the MH workers say, "Oh get up early and do more with your life!" Yeah right. I want to tell them to take these drugs for a month or two and we shall see how they get on. In fact every single MH worker should be forced to take them as part of their training, IMO.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
52,717
Location
Lancashire
My mental state is much better on it, but yes, the weight gain is horrible. I don't over eat on it even, I am VERY disciplined with myself, but it makes no difference to the weight!

It makes me sleep so much and I have to omit it if I am getting up early for anything. Its embarrassing to answer the door, eg the postman, and I am still in my PJs because I couldn't get out of bed. Then the MH workers say, "Oh get up early and do more with your life!" Yeah right. I want to tell them to take these drugs for a month or two and we shall see how they get on. In fact every single MH worker should be forced to take them as part of their training, IMO.
 
G

glimmerofhope

Well-known member
Joined
Mar 4, 2015
Messages
128
Chesterking, you have to realize that these are common side effects but do not occur in everyone. There is no drug that is right for everyone and every one of these drugs has a lot of people that hate it. For example, I take a high dose of Effexor and Prozac. Both of those drugs are highly controversial.
 
chesterking

chesterking

Well-known member
Joined
Jan 24, 2015
Messages
2,507
Chesterking, you have to realize that these are common side effects but do not occur in everyone. There is no drug that is right for everyone and every one of these drugs has a lot of people that hate it. For example, I take a high dose of Effexor and Prozac. Both of those drugs are highly controversial.
Hello glimmer,

Well, it's suited me, I don't know about everyone else. Why would they hate these drugs?

I'm just wondering about that woman that collapsed after taking quetiapine, whether it was the anxiety that was causing it to happen, or was it the quetiapine tablets?

Cheers ches
 
Top